Journal of Optimization Theory and Applications

, Volume 163, Issue 3, pp 777–794 | Cite as

Enhanced Karush–Kuhn–Tucker Conditions for Mathematical Programs with Equilibrium Constraints

Article

Abstract

In this paper, we study necessary optimality conditions for nonsmooth mathematical programs with equilibrium constraints. We first show that, unlike the smooth case, the mathematical program with equilibrium constraints linear independent constraint qualification is not a constraint qualification for the strong stationary condition when the objective function is nonsmooth. We then focus on the study of the enhanced version of the Mordukhovich stationary condition, which is a weaker optimality condition than the strong stationary condition. We introduce the quasi-normality and several other new constraint qualifications and show that the enhanced Mordukhovich stationary condition holds under them. Finally, we prove that quasi-normality with regularity implies the existence of a local error bound.

Keywords

Enhanced Karush–Kuhn–Tucker conditions Constraint qualification Mathematical program with equilibrium constraints Local error bound 

References

  1. 1.
    Luo, Z.Q., Pang, J.S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996) CrossRefGoogle Scholar
  2. 2.
    Outrata, J.V., Kocvara, M., Zowe, J.: Nonsmooth Approach to Optimization Problems with Equilibrium Constraints: Theory, Applications and Numerical Results. Kluwer Academic, Boston (1998) CrossRefMATHGoogle Scholar
  3. 3.
    Dempe, S.: Foundations of Bilevel Programming. Kluwer Academic, Dordrecht (2002) MATHGoogle Scholar
  4. 4.
    Ye, J.J., Zhu, D.L., Zhu, Q.J.: Exact penalization and necessary optimality conditions for generalized bilevel programming problems. SIAM J. Optim. 7, 481–507 (1997) MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Scheel, H.S., Scholtes, S.: Mathematical programs with complementarity constraints: stationarity, optimality, and sensitivity. Math. Oper. Res. 25, 1–22 (2000) MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Ye, J.J.: Necessary and sufficient optimality conditions for mathematical programs with equilibrium constraints. J. Math. Anal. Appl. 307, 350–369 (2005) MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Ye, J.J., Ye, X.Y.: Necessary optimality conditions for optimization problems with variational inequality constraints. Math. Oper. Res. 22, 977–997 (1997) MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Ye, J.J.: Constraint qualifications and necessary optimality conditions for optimization problems with variational inequality constraints. SIAM J. Optim. 10, 943–962 (2000) MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Flegel, M.L., Kanzow, C.: On the Guignard constraint qualification for mathematical programs with equilibrium constraints. Optimization 54, 517–534 (2005) MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Ye, J.J.: Optimality conditions for optimization problems with complementarity constraints. SIAM J. Optim. 9, 374–387 (1999) MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Scheel, H.S., Stöhr, M.: How stringent is the linear independence assumption for mathematical programs with complementarity constraints. Math. Oper. Res. 26, 851–863 (2001) MathSciNetCrossRefGoogle Scholar
  12. 12.
    Kanzow, C., Schwartz, A.: Mathematical programs with equilibrium constraints: enhanced Fritz–John conditions, new constraint qualifications and improved exact penalty results. SIAM J. Optim. 20, 2730–2753 (2010) MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Ye, J.J., Zhang, J.: Enhanced Karush–Kuhn–Tucker condition and weaker constraint qualifications. Math. Program., Ser. B 139, 353–381 (2013) MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Qi, L., Wei, Z.: On the constant positive linear dependence condition and its application to SQP methods. SIAM J. Optim. 10, 963–981 (2000) MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Andreani, R., Haeser, G., Schuverdt, M.L., Siliva, J.S.: A relaxed constant positive linear dependence constraint qualification and applications. Math. Program., Ser. A 135, 255–273 (2012) CrossRefMATHGoogle Scholar
  16. 16.
    Clarke, F.H., Ledyaev, Y.S., Stern, R.J., Wolenski, P.R.: Nonsmooth Analysis and Control Theory. Springer, New York (1998) MATHGoogle Scholar
  17. 17.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation I. Basic Theory. Ser. Comprehensive Stud. Math., vol. 330. Springer, Berlin (2006) Google Scholar
  18. 18.
    Rockafellar, R.T., Wets, R.J.-B.: Variational Analysis. Springer, Berlin (1998) CrossRefMATHGoogle Scholar
  19. 19.
    Hoheisel, T., Kanzow, C., Schwartz, A.: Theoretical and numerical comparison of relaxation methods for mathematical programs with complementarity constraints. Math. Program., Ser. A 137, 257–288 (2013) MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Kanzow, C., Schwartz, A.: A new regularization method for mathematical programs with complementarity constraints with strong convergence properties. SIAM J. Optim. 23, 770–798 (2013) MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Guo, L., Lin, G.H., Ye, J.J.: Second order optimality conditions for mathematical programs with equilibrium constraint. J. Optim. Theory Appl. 158, 33–64 (2013) MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Guo, L., Lin, G.H.: Notes on some constraint qualifications for mathematical programs with equilibrium constraints. J. Optim. Theory Appl. 156, 600–616 (2013) MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Andreani, R., Martinez, J.M., Schuverdt, M.L.: On the relation between constant positive linear dependence condition and quasinormality constraint qualification. J. Optim. Theory Appl. 125, 473–483 (2005) MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of VictoriaVictoriaCanada

Personalised recommendations